dc.contributor.author |
Naraidoo, Ruthira
|
|
dc.contributor.author |
Paya, Ivan
|
|
dc.date.accessioned |
2012-12-04T06:57:20Z |
|
dc.date.available |
2012-12-04T06:57:20Z |
|
dc.date.issued |
2012-04 |
|
dc.description.abstract |
This paper is the first one to analyse the ability of linear and nonlinear monetary policy rule specifications as well as nonparametric and semiparametric models in forecasting the nominal interest rate setting that describes the South African Reserve Bank (SARB) policy decisions. We augment the traditional Taylor rule with indicators of asset prices in order to account for potential financial stability targets implicitly considered by the SARB. Using an in-sample period of 1986:01 to 2004:12, we compare the out-of-sample forecasting ability of the models over the period 2005:01 to 2008:12. Our results indicate that the semiparametric models perform particularly well relative to the Taylor rule models currently dominating the monetary policy literature, and that nonlinear Taylor rules improve their performance under the new monetary regime. |
en_US |
dc.description.librarian |
ff2013 |
|
dc.description.sponsorship |
The Spanish Ministerio
de Educacion y Ciencia Research Project ECO-2008-
05721/ECON |
en_US |
dc.description.uri |
http://www.elsevier.com/locate/ijforecast |
en_US |
dc.identifier.citation |
Ruthira Naraidoo & Ivan Paya, Forecasting monetary policy rules in South Africa, International Journal of Forecasting, vol. 28, no. 2, pp. 446-455 (2012). doi: 10.1016/j.ijforecast.2001.04.006. |
en_US |
dc.identifier.issn |
0169-2070 (print) |
|
dc.identifier.issn |
1872-8200 (online) |
|
dc.identifier.other |
10.1016/j.ijforecast.2001.04.006 |
|
dc.identifier.uri |
http://hdl.handle.net/2263/20638 |
|
dc.language.iso |
en |
en_US |
dc.publisher |
Elsevier |
en_US |
dc.rights |
© 2012 Elsevier. All rights reserved. Notice : this is the author’s version of a work that was accepted for publication in International Journal of Forecasting. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in International Journal of Forecasting, vol 28, issue 2, April-June 2012, doi: 10.1016/j.ijforecast.2001.04.006. |
en_US |
dc.subject |
Monetary policy |
en_US |
dc.subject |
Taylor rules |
en_US |
dc.subject |
Nonlinearity |
en_US |
dc.subject |
Nonparametric |
en_US |
dc.subject |
Semiparametric |
en_US |
dc.subject |
Forecasting |
en_US |
dc.subject.lcsh |
Monetary policy -- South Africa |
en |
dc.subject.lcsh |
Taylor's rule |
en |
dc.subject.lcsh |
Monetary policy -- Mathematical models |
en |
dc.title |
Forecasting monetary policy rules in South Africa |
en_US |
dc.type |
Postprint Article |
en_US |